Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 21, 2011, 4:12 PM MDT for Hudspeth County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2011, 4:12 PM MDT (22:12 UTC)
- Expired
- Sep 21, 2011, 4:39 PM MDT
- In force
- 27 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 193 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3565 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS54 KEPZ 212212
SVREPZ
TXC229-212300-
/O.NEW.KEPZ.SV.W.0074.110921T2212Z-110921T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
412 PM MDT WED SEP 21 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 500 PM MDT
* AT 408 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING DOWNBURST
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST
OF VAN HORN... MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLAMOORE...
PORTIONS OF THE I-10 CORRIDOR BETWEEN SIERRA BLANCA AND VAN HORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
&&
LAT...LON 3083 10491 3076 10491 3081 10511 3096 10519
3119 10513 3115 10490 3084 10490
TIME...MOT...LOC 2211Z 268DEG 6KT 3105 10504
$$
HARDIMAN1 follow-up statement
937
WWUS54 KEPZ 212239
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
439 PM MDT WED SEP 21 2011
TXC229-212249-
/O.CAN.KEPZ.SV.W.0074.000000T0000Z-110921T2300Z/
HUDSPETH TX-
439 PM MDT WED SEP 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUDSPETH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER GUSTY WINDS OF 30 TO 40 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3083 10491 3076 10491 3081 10511 3096 10519
3119 10513 3115 10490 3084 10490
TIME...MOT...LOC 2239Z 268DEG 6KT 3105 10499
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:33 PM MDT, 39 minutes earlier.
Area forecast discussion, Sep 21, 3:33 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 333 PM MDT WED SEP 21 2011 .SYNOPSIS... A WEAK COLD FRONT WILL BRING A FEW SHOWERS AND THUNDERSTORMS TO SOUTHERN NEW MEXICO AND WESTERN THIS AFTERNOON THROUGH THURSDAY. HIGH PRESSURE ALOFT WILL RESULT IN WARM MOSTLY DRY WEATHER FROM FRIDAY THROUGH THE WEEKEND WITH ONLY SLIGHT CHANCES OF THUNDERSTORMS OVER THE MOUNTAINS. && .DISCUSSION... WEAK FRONTAL BOUNDARY MOVED INTO THE CWA TODAY AND HAS BECOME ALMOST STATIONARY ACROSS THE SOUTHERN ZONES. CONVERGENCE ALONG THE FRONT WILL INITIATE A FEW THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS AFTERNOON CAPES RANGE FROM AROUND 500 TO 1000 J/KG WEST AND MIDDLE AND FROM 1000 TO 2000 J/KG EAST. WIND SPEED SHEAR IS RATHER WEAK AS 500 MB FLOW IS ONLY AROUND 10 KT FROM THE NORTHWEST BUT SOUTHEAST LOW LEVEL WINDS PROVIDING ENOUGH DIRECTIONAL SHEAR TO BRING SOME STORM ENHANCEMENT. DEWPOINT DEPRESSIONS GREATER THAN 50 INDICATE ISOLATED STORMS MAY PRODUCE NEAR SEVERE DOWNBURSTS. IN ADDITION IN AREAS OF HIGHER CAPES LARGE HAIL POSSIBLE...ESPECIALLY OVER HUDSPETH COUNTY WHERE CAPES NEAR 2000 J/KG. REMNANTS OF FRONT WILL REMAIN ACROSS THE CWA INTO THURSDAY BEFORE ANOTHER PUSH OF COOLER AIR ENTERS THE CWA FROM THE NORTHEAST THURSDAY AFTERNOON AND EVENING. AGAIN LOW LEVEL CONVERGENCE WILL GENERATE ISOLATED TO SCATTERED AREAS OF CONVECTION AS CAPES TOMORROW WILL BE AROUND 500 TO 1000 J/KG. STRONG RIDGE WILL BECOME ESTABLISHED ON A NORTH SOUTH AXIS THROUGH CENTRAL NEW MEXICO BY FRIDAY AFTERNOON WITH THIS FEATURE PRODUCING SEASONABLY WARM MOSTLY DRY WEATHER FRIDAY AND AGAIN ON SATURDAY. ON SUNDAY MODELS INDICATE A SHORT WAVE WILL MOVE ACROSS THE CWA FROM THE WEST WITH SOME ASSOCIATED DYNAMIC UPWARD FORCING OCCURRING. DESPITE THIS THE MOISTURE AND INSTABILITY WILL BE VERY LIMITED WITH PRECIPITABLE UNDER.8 AND SLIGHTLY POSITIVE CAPES OVER THE MOUNTAINS. THUS MOST AREAS WILL REMAIN DRY INTO EARLY NEXT WEEK. && .AVIATION...VALID 22/00Z-23/00Z. MAINLY VFR CONDITIONS WITH LIGHT WINDS THROUGH THE PERIOD WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND AGAIN THURSDAY. MOST LOCATIONS WILL HAVE GENERALLY LIGHT WINDS WITH VSBY P6SM AND FEW100-150 SCT250. EXPECT MVFR OR IFR CONDITIONS NEAR SHOWERS AND TSTMS WITH 1-3SM TSRAGS AND SCT BLO BKN-OVC060-100. WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE NEAR ANY TSTM. && .FIRE DISCUSSION... SOUTHWEST FLOW ALOFT WILL BRING ENOUGH MOISTURE OUT OF SONORA AND TO ALLOW SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING FROM THE BOOTHEEL INTO THE GILA AND EAST INTO LUNA COUNTY. SCATTERED STORMS ARE ALSO LIKELY IN THE SACRAMENTO MOUNTAINS THIS EVENING...BUT THE REST OF THE AREA WILL LIKELY HAVE ISOLATED THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP AGAIN THURSDAY AHEAD OF AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT THAT WILL MOVE IN FROM THE NORTH AND NORTHEAST THURSDAY NIGHT INTO FRIDAY MORNING. STRONG STORMS ARE POSSIBLE TOMORROW AFTEROON AND NIGHT AS THIS SYSTEM MOVES THROUGH. HIGH PRESSURE BUILDING OVER NEW MEXICO BEHIND THAT TROUGH WILL BRING WARM AND DRY WEATHER FOR THE WEEKEND. AFTERNOON HUMIDITY FROM THE UPPER TEENS TO MID 20S ACROSS THE LOWLANDS TOMORRROW...THEN IN THE MID TO UPPER 20S FRIDAY. HUMIDITY AROUND 10 PCT HIGHER ACROSS THE GILA AND THE SACS. ANOTHER UPPER TROUGH FROM THE WEST COULD BRING SHOWERS TO THE AREA SUNDAY NIGHT INTO THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 89 63 88 63 / 20 20 20 10 10 SIERRA BLANCA TX 59 84 57 82 57 / 20 20 20 10 10 LAS CRUCES 62 88 60 87 60 / 20 20 20 10 10 ALAMOGORDO 58 85 56 83 56 / 30 20 20 10 10 CLOUDCROFT 43 67 41 66 41 / 30 30 30 10 10 TRUTH OR CONSEQUENCES 60 87 58 85 58 / 20 10 20 10 10 SILVER CITY 56 80 54 77 54 / 20 20 20 10 10 DEMING 62 89 60 86 60 / 20 20 20 10 10 LORDSBURG 62 89 60 87 60 / 20 20 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/21 PARK
Hazardous weather outlook, Sep 21, 12:07 PM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1205 AM MDT WED SEP 21 2011 NMZ022>025-030>032-TXZ055-056-221730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1205 AM MDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WITH A FEW STORMS PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. MOSTLY DRY WEATHER FRIDAY THROUGH TUESDAY WITH ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. ROGASH
In the hours before
Special weather statement, Sep 21, 2:46 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 246 PM MDT WED SEP 21 2011 TXZ056-212145- HUDSPETH TX- 246 PM MDT WED SEP 21 2011 ...STRONG THUNDERSTORMS THREATENING SOUTHERN HUDSPETH COUNTY THROUGH 345 PM MDT... AT 239 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM JUST NORTH OF SIERRA BLANCA...MOVING EAST AT 5 MPH. OTHER STORMS WERE LINED UP JUST NORTH OF THE I-10 CORRIDOR. DUE TO A RELATIVELY DRY AIRMASS IN PLACE OVER THE AREA...MICROBURST WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... SIERRA BLANCA... ALLAMOORE... MCNARY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HARDIMAN
Special weather statement, Sep 21, 3:48 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 348 PM MDT WED SEP 21 2011 NMZ024-032-TXZ055-212245- EL PASO TX-SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- 348 PM MDT WED SEP 21 2011 ...THUNDERSTORMS WITH STRONG DOWNBURST WINDS POSSIBLE THIS EVENING... AT 345 PM MDT...A BROKEN LINE OF STRONG THUNDERSTORMS STRETCHED FROM NEAR SIERRA BLANCA IN HUDSPETH COUNTY...INTO PORTIONS OF FAR SOUTHEAST EL PASO COUNTY. MEANWHILE...A RELATIVELY DRY LOW LEVEL AIR MASS WAS IN PLACE OVER THE REGION. THIS ENVIRONMENT FAVORS STRONG DOWNBURST WIND GUSTS FROM RELATIVELY WEAK THUNDERSTORMS. THE THUNDERSTORMS OVER HUDSPETH COUNTY ARE LIKELY TO SPREAD INTO PORTIONS OF THE EL PASO METRO AREA OVER THE NEXT FEW HOURS. A FEW STORMS MAY PRODUCE ISOLATED WIND GUSTS OF 50 TO 60 MPH... POSSIBLY WITH LITTLE ADVANCE WARNING. PERSONS SHOULD KEEP AN EYE TO THE SKY THIS EVENING...AND BE AWARE OF THE POTENTIAL FOR SUDDEN STRONG WIND GUSTS FROM THUNDERSTORMS THAT OTHERWISE MAY NOT APPEAR TO BE VERY STRONG. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:14 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.